Back to Ask the Diabetes Team Ask the Diabetes Team

From Scarborough, Ontario, Canada:

I'm 22 years old, I have had type 1 diabetes for two and a half years. I take five to six shots of Humalog a day depending on what my sugars are in addition to 35 units of NPH at bedtime, and I sometimes get really bad sugar lows in the night where it takes everything in me to get out of my bed and make it to the kitchen to some orange juice. Sometimes I will do things that I don't even know that I'm doing like flicking the light switch on and off until my mom or my sister will come to stop me. This is such a scary feeling and very embarrassing for me. Is there anything I can do about these reactions? Will they get better or will they get worse?


You did not mention any long-acting insulin during the day. This may help keep your sugars down and prevent the need to give larger doses during the day, preventing lows later on. I certainly urge you to see your physician in order to prevent the lows during the night. This can be prevented with regimen changes, modification of bedtime blood sugar ranges, and reasonable snack schedules. The more hypoglycemia you experience, the more likely you are to lose the early symptoms of hypoglycemia. Hang in there.


Original posting 6 Mar 2002
Posted to Hypoglycemia


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:30
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.